Jaundice from Birth Control Pills
The liver has many important functions that it must complete successfully for an individual to remain healthy. One of the most important of these is the filtering of the blood. Sometimes, diseases or medications can disrupt your liver’s function, leading to conditions such as jaundice. Jaundice is characterized by the yellowing of your skin and the whites of your eyes. One cause of liver problems and jaundice is elevated levels of estrogen.
The oral contraceptives YAZ, Yasmin, and Ocella all supply estrogen to your body in the form of ethinyl estradiol. This can lead to health problems such as liver tumors and jaundice. If you have suffered liver tumors due to taking YAZ, Yasmin, or Ocella, you may be entitled to file a lawsuit against the drug maker. Contact a respected YAZ lawyer from Williams Kherkher today at 800-761-3187 to discuss your case.
What Causes Jaundice?
There are several different liver conditions that can lead to jaundice. However, it typically occurs when there is too much of a chemical called bilirubin in the blood. A slightly elevated bilirubin count leads to yellowish skin and eyes, while higher levels can lead to brownish skin and sclera, or whites of the eyes.
Estrogen and Jaundice
Normally, bilirubin is excreted from the liver with bile so that it can be digested as waste. However, some diseases, hormones, and drugs can block the bile ducts, a condition called cholestasis. Estrogen is one such hormone. It interferes with the process that sends bile (and therefore bilirubin) into the intestines, leading to jaundice.
Frighteningly, oral contraceptives can also lead to the growth of liver tumors.
Although jaundice itself is not a disorder, it can indicate serious problems with your liver. If you have developed liver tumors after taking YAZ, Yasmin, or Ocella, you may be entitled to financial compensation to help with your pain and suffering. To learn more, contact an experienced YAZ attorney from Williams Kherkher at 800-761-3187 today.